MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER
Model Number 1012276-30
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Syncope (1610); Perforation (2001)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot or relabeled lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.Based on the reported information, the trek balloon dilatation catheter was inflated once at 16 atmospheres (above rbp), and a perforation was noted after its use.It should be noted that the ifu, cdc, trek rx and mini trek rx, global, instructions for use states: balloon pressure should not exceed the rated burst pressure (rbp).The investigation determined the reported difficulties appear to be related to user error.It is likely that during the inflation of the balloon above rbp, the balloon likely damaged the vessel.A conclusive cause for the reported patient effect of syncope and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the 100% stenosed mid right coronary artery.A 3.5x30mm trek balloon dilatation catheter was inflated once at 16 atmospheres, and a perforation was noted after its use.Four non-abbott covered stents were used as treatment, and the patient was discharged on (b)(6)2020.The patient returned on (b)(6) 2020 with syncope, but there was no treatment.The patient was discharged on (b)(6) 2020 and the patient is in good condition.There was a clinically significant delay in the procedure.No additional information was provided.

Brand Name
TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10159815
Report Number2024168-2020-05081
Device Sequence Number19700057
Product Code LOX
UDI-Device Identifier08717648138607
UDI-Public08717648138607
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012276-30
Device Catalogue Number1012276-30
Device Lot Number91029G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2020
Initial Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight71